Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Algebras of bounded noncommutative analytic functions on subvarieties of the noncommutative unit ball


Authors: Guy Salomon, Orr M. Shalit and Eli Shamovich
Journal: Trans. Amer. Math. Soc. 370 (2018), 8639-8690
MSC (2010): Primary 47LXX, 46L07, 47L25
DOI: https://doi.org/10.1090/tran/7308
Published electronically: August 21, 2018
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We study algebras of bounded, noncommutative (nc) analytic functions on nc subvarieties of the nc unit ball. Given an nc variety $ \mathfrak{V}$ in the nc unit ball $ \mathfrak{B}_d$, we identify the algebra of bounded analytic functions on $ \mathfrak{V}$--denoted $ H^\infty (\mathfrak{V})$--as the multiplier algebra $ \mathrm {Mult} \mathcal {H}_{\mathfrak{V}}$ of a certain reproducing kernel Hilbert space $ \mathcal {H}_{\mathfrak{V}}$ consisting of nc functions on $ \mathfrak{V}$. We find that every such algebra $ H^\infty (\mathfrak{V})$ is completely isometrically isomorphic to the quotient $ H^\infty (\mathfrak{B}_d)/ \mathcal {J}_{\mathfrak{V}}$ of the algebra of bounded nc holomorphic functions on the ball by the ideal $ \mathcal {J}_{\mathfrak{V}}$ of bounded nc holomorphic functions which vanish on $ \mathfrak{V}$. In order to demonstrate this isomorphism, we prove that the space $ \mathcal {H}_{\mathfrak{V}}$ is an nc complete Pick space (a fact recently proved--by other methods--by Ball, Marx, and Vinnikov).

We investigate the problem of when two algebras $ H^\infty (\mathfrak{V})$ and $ H^\infty (\mathfrak{W})$ are (completely) isometrically isomorphic. If the variety $ \mathfrak{W}$ is the image of $ \mathfrak{V}$ under an nc analytic automorphism of $ \mathfrak{B}_d$, then $ H^\infty (\mathfrak{V})$ and $ H^\infty (\mathfrak{W})$ are completely isometrically isomorphic. We prove that the converse holds in the case where the varieties are homogeneous; in general we can only show that if the algebras are completely isometrically isomorphic, then there must be nc holomorphic maps between the varieties (in the case $ d = \infty $ we need to assume that the isomorphism is also weak-$ *$ continuous).

We also consider similar problems regarding the bounded analytic functions that extend continuously to the boundary of $ \mathfrak{B}_d$ and related norm closed algebras; the results in the norm closed setting are somewhat simpler and work for the case $ d = \infty $ without further assumptions.

Along the way, we are led to consider some interesting problems on function theory in the nc unit ball. For example, we study various versions of the Nullstellensatz (that is, the problem of to what extent an ideal is determined by its zero set), and we obtain perfect Nullstellensatz in both the homogeneous as well as the commutative cases.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 47LXX, 46L07, 47L25

Retrieve articles in all journals with MSC (2010): 47LXX, 46L07, 47L25


Additional Information

Guy Salomon
Affiliation: Department of Mathematics, Technion - Israel Institute of Mathematics, Haifa, 3200003, Israel
Email: guy.salomon@technion.ac.il

Orr M. Shalit
Affiliation: Department of Mathematics, Technion - Israel Institute of Mathematics, Haifa, 3200003, Israel
Email: oshalit@technion.ac.il

Eli Shamovich
Affiliation: Department of Mathematics, Technion - Israel Institute of Mathematics, Haifa, 3200003, Israel
Email: eshamovich@uwaterloo.ca

DOI: https://doi.org/10.1090/tran/7308
Received by editor(s): February 13, 2017
Received by editor(s) in revised form: May 12, 2017, and June 13, 2017
Published electronically: August 21, 2018
Additional Notes: The first author was partially supported by the Clore Foundation. The second author was partially supported by Israel Science Foundation Grants no. 474/12 and 195/16, and by EU FP7/2007-2013 Grant no. 321749
Article copyright: © Copyright 2018 American Mathematical Society

American Mathematical Society